MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-F
Medical Device Problem Codes Communication or Transmission Problem (2896); Temperature Problem (3022)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: (b)(4).During the parox atrial fibrillation, native atrial tachycardia, and typical atrial flutter procedure, there was a pericardial effusion, requiring drainage.The following issues with ensite x occurred during the procedure: when the procedure was started the system showed that the magnet was not connected.All of the cables were in place.The cable near the field frame was not properly connected and once that was fixed the amplifier started as normal.The prs-a was moved twice to set the metal baseline in a normal detector position.In voxel mode the metal baseline was set and there was a lot of voxel when mapping was started with the hd grid.But the catheter was in low confidence which appeared to be related to irregular respiration and being inside the veins.Respiration compensation was not working as intended and the respiration rejection had to be turned off to complete ablation and mapping.Point collection on the shaft caused false space and there was a lot of interpolation between the veins.There was a lot of complex substrate.The lap map picked up a lot of wrong points related to artifact, which was caused by turning off the enhanced noise rejection and due to the ventricular far-field.Outlaver helped but there was still a lot of incorrect color on the la anterior wall related to the ventricular far-field.The ablation catheter was intermittently red and was showing poor se quality.The connection cable was swapped, but the ablation catheter started to show temperature alarm in power control/temp cut off mode.The ablation catheter was swapped and the issue was resolved.The blood pressure dropped and an echo was done to confirm pericardial effusion.A pericardiocentesis was done and the ablation was continued and the model and map were correct.The procedure was successfully completed with no patient consequences.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15844936
Report Number3008452825-2022-00696
Device Sequence Number5717278
Product Code OAD
UDI-Device Identifier05415067020048
UDI-Public05415067020048
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberA-FASE-F
Device Catalogue NumberA-FASE-F
Device Lot Number8451036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENSITE¿ X SOFTWARE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown